Amanda (age 16) writes, “i’m sixteen. i really don’t remember when my last period was but i believe it was april 28th, but i know it ended on may 3rd. i had unprotected sex the next day, may 4th, and my boyfriend cummed inside. i took the next choice pill about an hour later, and the next one 12 hours later. it’s already june 10th and i still haven’t gotten my period. i’m going CRAZY! my breasts are aching a little bit as well… do you think i could be pregnant?“
My guess is that no, you are not pregnant. The reason why I say that is because
- You had sex early in your monthly cycle (it’s possible to get pregnant then, but the odds are slim). Having sex on May 4th would minimize the chance of sperm coming in contact with your egg once you ovulated. While sperm can stay alive in you for several days, your egg will only be “fertilizable” for 24-48 hours, and, if sperm was still in your body up through May 9th, even if you ovulated earlier than the typical 15th day of your period (counting April 28 as the first day with May 10th being day 15), there probably wouldn’t be enough sperm left in your system to do their job.
- You took the Next Choice pills right after having unprotected sex. Taken right away, they have a 90% success rate. The longer you wait to take them, however, the more the probability for pregnancy increases.
So, while my first reason has some possible “flaws” in it, I think that when we mix both reasons together, we’ve got a good “case” for you not being pregnant.
As far as your period being late, from my experience, it’s not uncommon at all for people to get their cycles messed up after taking Next Choice (or other forms of emergency contraception). Plus, being worried about possibly being pregnant is going to affect your period’s timeliness all the more. I wouldn’t worry too much about your breasts aching as that could be caused by the high hormone dosage from Next Choice or something else.
If you want to completely ease yourself, I’d recommend taking a home pregnancy test, but I’ll put my money on it being negative.
Best of luck,